I was diagnosed with diabetes and now having insulin shots daily since august,2010. Is weight gain a result of these insulin shots? I would also like to know if there is a danger of developing cancer from the insulin pricks on my abdomen. Thanks.
Hi, and thanks for your medical question on eHealth forum!
Yes, insulin shots can cause weight gain. The more insulin you take, more will be the weight gain. Also, the diabetes will need to be controlled properly. If sugar levels are not controlled, it will also cause weight gain. Hence it is important to follow a strict diet and exercise regimen. Insulin shot pricks cannot cause cancer. Hope this helps. Take care!
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Diabetes , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.